MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SCREW AND PLATE HOLDING FORCEPS

OBERDORF SYNTHES PRODUKTIONS GMBH SCREW AND PLATE HOLDING FORCEPS
Catalog Number 347.985
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is company representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported forceps broke intraoperatively during an unknown procedure.There was no impact to the patient.Surgical delay is unknown.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: visual inspection of the returned device performed at customer quality (cq) identified a broken holding forceps.A portion of the distal tip of the left forcep tip has broken off and was not returned.This complaint is confirmed.Document/specification review: since a lot number was not known, a manufacturing record evaluation could not be performed.Dimensional inspection: the thickness of the distal forcep tip on the returned device near breakage measured and is within specification per relevant drawing.Investigation conclusion: a definitive assignable root cause for the device breaking could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREW AND PLATE HOLDING FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9210024
Report Number8030965-2019-69473
Device Sequence Number448583
Product Code HTD
UDI-Device Identifier07611819022577
UDI-Public(01)07611819022577
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number347.985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1